My husband has dementia and lives at home with me. He has been having a lot of delusions and paranoia. Any suggestions?

Follow
Share

He goes to an adult day care center two days a week but has become a problem for them as he is so worried about all these things he thinks he has to do - such as sign papers, go for an interview, etc. He also is constantly looking for me and I had to go to the center and pick him up early one day this week as he was so anxious. He's been on Ativan which doesn't help that much and was on Risparadone for a week but it made him more agitated. Has anyone dealt with this problem? I really need some input - I'm feeling overwhelmed.

This question has been closed for answers. Ask a New Question.
3

Answers

Show:
Nature girl my heart goes out to both and your husband.

It is so true how medications work so different on each dementia person. My Mom had similar symptoms as your husband with panic attacks. She tried several drugs and risperdone works wonders for her. So return to Dr let them know it's not working and try something else..

Good luck! If you can control several of his symptoms you can relax a little..
Helpful Answer (0)
Report

Thanks! My husband was evaluated at an Alzheimer's Center six months ago but his care has been administered by our Internist. We trust our MD completely but I'm thinking we should go back to the Neurologist at the Center for an updated evaluation - maybe she can pinpoint the right medication. He is off the Risparadone now.
Helpful Answer (0)
Report

Finding the right medication can be trial and error, because every patient reacts differently. Risperidone is for dopamine, serotonin, adrenergic and histamine receptor changes. But some patients need a norepinephrine inhibitor instead. For this reason, I am always more comfortable if there has been complete bloodwork and brain imaging done by a Neurologist who specializes in narrowing down what is causing the dementia. They are more likely to pick the right drug than the general practitioner. Your best bet is to let the MD know Risperidone is not working.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions